×

zbMATH — the first resource for mathematics

An adaptive-to-model test for partially parametric single-index models. (English) Zbl 06737706
Summary: Residual marked empirical process-based tests are commonly used in regression models. However, they suffer from data sparseness in high-dimensional space when there are many covariates. This paper has three purposes. First, we suggest a partial dimension reduction adaptive-to-model testing procedure that can be omnibus against general global alternative models although it fully use the dimension reduction structure under the null hypothesis. This feature is because that the procedure can automatically adapt to the null and alternative models, and thus greatly overcomes the dimensionality problem. Second, to achieve the above goal, we propose a ridge-type eigenvalue ratio estimate to automatically determine the number of linear combinations of the covariates under the null and alternative hypotheses. Third, a Monte-Carlo approximation to the sampling null distribution is suggested. Unlike existing bootstrap approximation methods, this gives an approximation as close to the sampling null distribution as possible by fully utilising the dimension reduction model structure under the null model. Simulation studies and real data analysis are then conducted to illustrate the performance of the new test and compare it with existing tests.

MSC:
62 Statistics
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bierens, HJ, A consistent conditional moment test of functional form, Econometrica, 58, 1443-1458, (1990) · Zbl 0737.62058
[2] Chiaromonte, F; Cook, RD; Li, B, Sufficient dimension reduction in regressions with categorical predictors, Ann. Stat., 30, 475-497, (2002) · Zbl 1012.62036
[3] Dette, H, A consistent test for the functional form of a regression based on a difference of variance estimates, Ann. Stat., 27, 1012-1050, (1999) · Zbl 0957.62036
[4] Escanciano, JC, A consistent diagnostic test for regression models using projections, Econ. Theory, 22, 1030-1051, (2006) · Zbl 1170.62318
[5] Escanciano, JC, Model checks using residual marked empirical processes, Stat. Sin., 17, 115-138, (2007) · Zbl 1145.62071
[6] Fan, J; Zhang, C; Zhang, J, Generalized likelihood ratio statistics and wilks phenomenon, Ann. Stat., 29, 153-193, (2001) · Zbl 1029.62042
[7] Fan, JQ; Huang, LS, Goodness-of-fit tests for parametric regression models, J. Am. Stat. Assoc., 96, 640-652, (2001) · Zbl 1017.62014
[8] Fan, Y; Li, Q, Consistent model specication tests: omitted variables and semiparametric functional forms, Econometrica, 64, 865-890, (1996) · Zbl 0854.62038
[9] Feng, Z; Wen, X; Yu, Z; Zhu, LX, On partial sufficient dimension reduction with applications to partially linear multi-index models, J. Am. Stat. Assoc., 501, 237-246, (2013) · Zbl 06158339
[10] González-Manteiga, W; Crujeiras, RM, An updated review of goodness-of-fit tests for regression models, Test, 22, 361-411, (2013) · Zbl 1273.62086
[11] Guo, X., Wang, T., Zhu, L. X.: Model checking for parametric single-index models: a dimension reduction model-adaptive approach. J. R. Stat. Soc. Ser. B (Stat. Methodol.) (2015). doi:10.1111/rssb.12147 · Zbl 1414.62131
[12] Härdle, W; Mammen, E, Comparing nonparametric versus parametric regression fits, Ann. Stat., 21, 1926-1947, (1993) · Zbl 0795.62036
[13] Harrison, D; Rubinfeld, DL, Hedonic prices and the demand for Clean air, J. Environ. Econ. Manag., 5, 81-102, (1978) · Zbl 0375.90023
[14] Huber, PJ, Projection pursuit, Ann. Stat., 13, 435-475, (1985) · Zbl 0595.62059
[15] Khmaladze, EV; Koul, HL, Martingale transforms goodness-of-fit tests in regression models, Ann. Stat., 37, 995-1034, (2004) · Zbl 1092.62052
[16] Koul, HL; Ni, PP, Minimum distance regression model checking, J. Stat. Plan. Inference, 119, 109-141, (2004) · Zbl 1032.62036
[17] Lavergne, Q; Patilea, V, Breaking the curse of dimensionality in nonparametric testing, J. Econ., 143, 103-122, (2008) · Zbl 1418.62199
[18] Lavergne, P; Patiliea, V, One for all and all for one: regression checks with many regressors, J. Bus. Econ. Stat., 30, 41-52, (2012)
[19] Li, KC, Sliced inverse regression for dimension reduction, J. Am. Stat. Assoc., 86, 316-327, (1991) · Zbl 0742.62044
[20] Li, L; Li, B; Zhu, LX, Groupwise dimension reduction, J. Am. Stat. Assoc., 105, 1188-1201, (2010) · Zbl 1390.62064
[21] Stute, W, Nonparametric model checks for regression, Ann. Stat., 25, 613-641, (1997) · Zbl 0926.62035
[22] Stute, W; Gonzáles-Manteiga, W; Presedo-Quindimil, M, Bootstrap approximation in model checks for regression, J. Am. Stat. Assoc., 93, 141-149, (1998) · Zbl 0902.62027
[23] Stute, W; Zhu, LX, Model checks for generalized linear models, Scand. J. Stat., 29, 535-545, (2002) · Zbl 1035.62073
[24] Stute, W., Zhu, L.X.: Nonparametric checks for single-index models. Ann. Stat. 33, 1048-1083 (2005) · Zbl 1080.62023
[25] Keilegom, I; Gonzáles-Manteiga, W; Sellero, Sánchez, Goodness-of-fit tests in parametric regression based on the estimation of the error distribution, Test, 17, 401-415, (2008) · Zbl 1196.62049
[26] Wang, JL; Xue, LG; Zhu, LX; Chong, YS, Estimation for a partial linear single-index model, Ann. Stat., 30, 475-497, (2010) · Zbl 1181.62038
[27] Wen, X; Cook, RD, Optimal sufficient dimension reduction in regressions with categorical predictors, J. Stat. Plan. Inference, 137, 1961-1978, (2007) · Zbl 1118.62043
[28] Wong, HL; Fang, KT; Zhu, LX, A test for multivariate normality based on sample entropy and projection pursuit, J. Stat. Plan. Inference, 45, 373-385, (1995) · Zbl 0822.62050
[29] Xia, YC; Tong, H; Li, WK; Zhu, LX, An adaptive estimation of dimension reduction space, J. R. Stat. Soc. B, 64, 363-410, (2002) · Zbl 1091.62028
[30] Xia, YC, Model check for multiple regressions via dimension reduction, Biometrika, 96, 133-148, (2009) · Zbl 1162.62036
[31] Xia, Q; Xu, WL; Zhu, LX, Consistently determining the number of factors in multivariate volatility modelling, Stat. Sin., 25, 1025-1044, (2015) · Zbl 1415.62067
[32] Zheng, JX, A consistent test of functional form via nonparametric estimation techniques, J. Econ., 75, 263-289, (1996) · Zbl 0865.62030
[33] Zhu, L.X.: Nonparametric Monte Carlo Tests and Their Applications. Springer, New York (2005) · Zbl 1094.62058
[34] Zhu, LX; Miao, BQ; Peng, H, On sliced inverse regression with high dimensional covariates, J. Am. Stat. Assoc., 101, 630-643, (2006) · Zbl 1119.62331
[35] Zhu, LP; Zhu, LX; Ferré, L; Wang, T, Sufficient dimension reduction through discretization-expectation estimation, Biometrika, 97, 295-304, (2010) · Zbl 1205.62048
[36] Zhu, LX; An, HZA, A test for nonlinearity in regression models, J. Math., 4, 391-397, (1992) · Zbl 0786.62067
[37] Zhu, LX; Li, RZ, Dimension-reduction type test for linearity of a stochastic model, Acta Math. Appl. Sin., 14, 165-175, (1998) · Zbl 0927.62044
[38] Zhu, LX; Neuhaus, G, Nonparametric Monte Carlo tests for multivariate distributions, Biometrika, 87, 919-928, (2000) · Zbl 1028.62033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.